Alert archive / Maryland / Frost Advisories in 2021

Frost Advisory 2, NWS Baltimore/Washington

April 22, 20219 counties in Maryland; 4 counties in Virginia

NWS Baltimore/Washington issued this frost advisory at Apr 22, 2021, 12:03 PM EDT for 9 counties in Maryland; 4 counties in Virginia. It took effect at Apr 23, 2021, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2021, 12:03 PM EDT (16:03 UTC)
In effect from
Apr 23, 2021, 2:00 AM EDT
Expired
Apr 23, 2021, 8:17 AM EDT
In force
6 hr
Issued by
NWS Baltimore/Washington

Counties Anne Arundel County, MD, Baltimore County, MD, Calvert County, MD, Cecil County, MD, Charles County, MD, City of Baltimore, MD, Harford County, MD, Prince George's County, MD, Saint Mary's County, MD, Arlington County, VA, City of Alexandria, VA, City of Falls Church, VA, King George County, VA

The radar

The Sterling radar (KLWX), 66 km from the middle of the area, began a volume at 16:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 4.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2021-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2021-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

626 
WWUS71 KLWX 221603
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
1203 PM EDT Thu Apr 22 2021

MDZ003>005-VAZ025>031-036>040-051-501-505-507-508-WVZ051>053-
230015-
/O.UPG.KLWX.FZ.A.0002.210423T0600Z-210423T1300Z/
/O.NEW.KLWX.FZ.W.0002.210423T0600Z-210423T1300Z/
Washington-Frederick MD-Carroll-Augusta-Rockingham-Shenandoah-
Frederick VA-Page-Warren-Clarke-Nelson-Albemarle-Greene-Madison-
Rappahannock-Culpeper-Northern Fauquier-Western Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-Morgan-
Berkeley-Jefferson-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Eldersburg, Westminster, Staunton, Waynesboro, Stuarts Draft, 
Harrisonburg, Strasburg, Woodstock, Mount Jackson, New Market, 
Winchester, Luray, Shenandoah, Stanley, Front Royal, Berryville, 
Lovingston, Charlottesville, Stanardsville, Madison, Washington, 
Culpeper, Warrenton, Purcellville, Big Meadows, Wintergreen, 
Paw Paw, Martinsburg, Charles Town, and Shepherdstown
1203 PM EDT Thu Apr 22 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Sub-freezing temperatures around 30 degrees.

* WHERE...Portions of northern Maryland and northern and central
  Virginia near and west of Interstate 95, and portions of the 
  eastern West Virginia panhandle.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

MDZ006-503>507-VAZ050-052-053-055-056-502-506-230015-
/O.NEW.KLWX.FZ.W.0002.210423T0600Z-210423T1300Z/
Northern Baltimore-Northwest Montgomery-
Central and Southeast Montgomery-Northwest Howard-
Central and Southeast Howard-Northwest Harford-Orange-
Prince William/Manassas/Manassas Park-Fairfax-Stafford-
Spotsylvania-Southern Fauquier-Eastern Loudoun-
Including the cities of Reisterstown, Cockeysville, Germantown, 
Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, 
Lisbon, Columbia, Ellicott City, Jarrettsville, Orange, 
Gordonsville, Dale City, Manassas, Woodbridge, Lake Ridge, 
Montclair, Reston, Herndon, Annandale, Centreville, Chantilly, 
McLean, Franconia, Falmouth, Fredericksburg, Turnbull, Leesburg, 
Ashburn, and Sterling
1203 PM EDT Thu Apr 22 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Sub-freezing temperatures around 30 degrees.

* WHERE...Portions of northern Maryland and northern and central
  Virginia near and west of Interstate 95, and portions of the 
  eastern West Virginia panhandle.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

DCZ001-MDZ008-011-013-014-016>018-508-VAZ054-057-230015-
/O.NEW.KLWX.FR.Y.0002.210423T0600Z-210423T1300Z/
District of Columbia-Cecil-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Arlington/Falls Church/Alexandria-King George-
Including the cities of Washington, Elkton, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, St. Charles, Waldorf, 
Lexington Park, California, Chesapeake Beach, Huntingtown, 
Dunkirk, North Beach, Lusby, Prince Frederick, Aberdeen, 
Arlington, Alexandria, Falls Church, and Dahlgren
1203 PM EDT Thu Apr 22 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

* WHAT...Temperatures in the middle 30s are expected to result in
  frost formation.

* WHERE...Portions of central and southern Maryland and northern
  and central Virginia east of Interstate 95, including Washington
  DC and Baltimore MD.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

DHOF
3 follow-up statements
352 
WWUS71 KLWX 230059
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
859 PM EDT Thu Apr 22 2021

MDZ003>006-503>507-VAZ025>031-036>040-050>053-055-056-501-502-
505>508-WVZ051>053-230900-
/O.CON.KLWX.FZ.W.0002.210423T0600Z-210423T1300Z/
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Prince William/Manassas/Manassas Park-Fairfax-Stafford-
Spotsylvania-Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Morgan-Berkeley-Jefferson-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Eldersburg, Westminster, Reisterstown, Cockeysville, Germantown, 
Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, 
Lisbon, Columbia, Ellicott City, Jarrettsville, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Winchester, Luray, Shenandoah, 
Stanley, Front Royal, Berryville, Lovingston, Charlottesville, 
Stanardsville, Madison, Washington, Orange, Gordonsville, 
Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair,
Reston, Herndon, Annandale, Centreville, Chantilly, McLean, 
Franconia, Falmouth, Fredericksburg, Warrenton, Turnbull, 
Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, 
Wintergreen, Paw Paw, Martinsburg, Charles Town, 
and Shepherdstown
859 PM EDT Thu Apr 22 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of central, north central and northern 
  Maryland, central, northern, northwest and western Virginia 
  and panhandle West Virginia.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

DCZ001-MDZ008-011-013-014-016>018-508-VAZ054-057-230900-
/O.CON.KLWX.FR.Y.0002.210423T0600Z-210423T1300Z/
District of Columbia-Cecil-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Arlington/Falls Church/Alexandria-King George-
Including the cities of Washington, Elkton, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, St. Charles, Waldorf, 
Lexington Park, California, Chesapeake Beach, Huntingtown, 
Dunkirk, North Beach, Lusby, Prince Frederick, Aberdeen, 
Arlington, Alexandria, Falls Church, and Dahlgren
859 PM EDT Thu Apr 22 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT
FRIDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of The District of Columbia, central, 
  northeast, northern and southern Maryland and northern 
  Virginia. 

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
946 
WWUS71 KLWX 230828
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
428 AM EDT Fri Apr 23 2021

MDZ003>006-503>507-VAZ025>031-036>040-050>053-055-056-501-502-
505>508-WVZ051>053-231300-
/O.CON.KLWX.FZ.W.0002.000000T0000Z-210423T1300Z/
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Prince William/Manassas/Manassas Park-Fairfax-Stafford-
Spotsylvania-Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Morgan-Berkeley-Jefferson-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Eldersburg, Westminster, Reisterstown, Cockeysville, Germantown, 
Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, 
Lisbon, Columbia, Ellicott City, Jarrettsville, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Winchester, Luray, Shenandoah, 
Stanley, Front Royal, Berryville, Lovingston, Charlottesville, 
Stanardsville, Madison, Washington, Orange, Gordonsville, 
Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair,
Reston, Herndon, Annandale, Centreville, Chantilly, McLean, 
Franconia, Falmouth, Fredericksburg, Warrenton, Turnbull, 
Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, 
Wintergreen, Paw Paw, Martinsburg, Charles Town, 
and Shepherdstown
428 AM EDT Fri Apr 23 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of central, north central and northern 
  Maryland, central, northern, northwest and western Virginia 
  and panhandle West Virginia.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

DCZ001-MDZ008-011-013-014-016>018-508-VAZ054-057-231300-
/O.CON.KLWX.FR.Y.0002.000000T0000Z-210423T1300Z/
District of Columbia-Cecil-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Arlington/Falls Church/Alexandria-King George-
Including the cities of Washington, Elkton, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, St. Charles, Waldorf, 
Lexington Park, California, Chesapeake Beach, Huntingtown, 
Dunkirk, North Beach, Lusby, Prince Frederick, Aberdeen, 
Arlington, Alexandria, Falls Church, and Dahlgren
428 AM EDT Fri Apr 23 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of The District of Columbia, central, 
  northeast, northern and southern Maryland and northern 
  Virginia.

* WHEN...From 2 AM to 9 AM EDT Friday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
574 
WWUS71 KLWX 231217
NPWLWX

URGENT - WEATHER MESSAGE
National Weather Service Baltimore MD/Washington DC
817 AM EDT Fri Apr 23 2021

MDZ003>006-503>507-VAZ025>031-036>040-050>053-055-056-501-502-
505>508-WVZ051>053-231330-
/O.CAN.KLWX.FZ.W.0002.000000T0000Z-210423T1300Z/
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Prince William/Manassas/Manassas Park-Fairfax-Stafford-
Spotsylvania-Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Morgan-Berkeley-Jefferson-
Including the cities of Hagerstown, Frederick, Ballenger Creek, 
Eldersburg, Westminster, Reisterstown, Cockeysville, Germantown, 
Damascus, Bethesda, Rockville, Gaithersburg, Silver Spring, 
Lisbon, Columbia, Ellicott City, Jarrettsville, Staunton, 
Waynesboro, Stuarts Draft, Harrisonburg, Strasburg, Woodstock, 
Mount Jackson, New Market, Winchester, Luray, Shenandoah, 
Stanley, Front Royal, Berryville, Lovingston, Charlottesville, 
Stanardsville, Madison, Washington, Orange, Gordonsville, 
Culpeper, Dale City, Manassas, Woodbridge, Lake Ridge, Montclair,
Reston, Herndon, Annandale, Centreville, Chantilly, McLean, 
Franconia, Falmouth, Fredericksburg, Warrenton, Turnbull, 
Purcellville, Leesburg, Ashburn, Sterling, Big Meadows, 
Wintergreen, Paw Paw, Martinsburg, Charles Town, 
and Shepherdstown
817 AM EDT Fri Apr 23 2021

...FREEZE WARNING IS CANCELLED...

Temperatures have risen above 32 degrees.

$$

DCZ001-MDZ008-011-013-014-016>018-508-VAZ054-057-231330-
/O.CAN.KLWX.FR.Y.0002.000000T0000Z-210423T1300Z/
District of Columbia-Cecil-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Arlington/Falls Church/Alexandria-King George-
Including the cities of Washington, Elkton, Baltimore, Bowie, 
Suitland-Silver Hill, Clinton, College Park, Greenbelt, Laurel, 
Camp Springs, Glen Burnie, Annapolis, Severn, South Gate, 
Severna Park, Arnold, Odenton, St. Charles, Waldorf, 
Lexington Park, California, Chesapeake Beach, Huntingtown, 
Dunkirk, North Beach, Lusby, Prince Frederick, Aberdeen, 
Arlington, Alexandria, Falls Church, and Dahlgren
817 AM EDT Fri Apr 23 2021

...FROST ADVISORY IS CANCELLED...

Temperatures have risen above 32 degrees.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this frost advisory went out at Apr 22, 10:47 AM EDT, 1 hour 16 minutes earlier.

Area forecast discussion, Apr 22, 10:47 AM EDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
1047 AM EDT Thu Apr 22 2021

.SYNOPSIS...
High pressure will build to our southwest today through tonight,
before progressing offshore on Friday. Low pressure will pass
overhead Saturday night, before moving off to our northeast on
Sunday. High pressure will move back in for the early to middle
portions of next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Low pressure has pulled away toward the Canadian Maritimes this
morning, but upper level troughing remains overhead. Low-level
west-northwesterly flow will be maintained today. While it
won't be quite as windy as yesterday, winds should gust to
around 30-35 mph out of the west-northwest through most of the
day. Skies are also expected to be mostly cloudy today as a
stratocumulus deck forms in response to mixing. A few flurries
or sprinkles are possible mainly over N MD.

A shortwave situated on the backside of the larger scale trough
will pivot from the southern Great Lakes toward southwest
Virginia today. This disturbance will spark the development of
showers across West Virginia. Most of the activity will remain
along and west of the Allegheny Front, but a few showers may
spill over the mountains and into the central Shenandoah Valley
or central Virginia later this afternoon. The showers should
mostly be in the form of snow along the ridgetops, with rain
showers at lower elevations, although a little graupel may mix
in with some of the more convective showers. Some of these snow
showers could be on the heavier side along the Allegheny Front
from Grant County southward to Highland County, where most
guidance shows snow squall parameter values increasing to well
above one. Any accumulations should be minimal and relegated to
the highest of elevations, with most spots even along the
Allegheny Front rising above freezing.

This shower activity across southwestern portions of the
forecast area should wind down this evening as daytime heating
is lost and the aforementioned shortwave pivots off to the south
and east. Winds will decrease again tonight, and more locations
should decouple compared to early this morning. However the
airmass will be a bit warmer. As a result, temperatures may drop
to freezing again in locations that decouple. It will again be
a close call as to whether many spots remain just above or just
below freezing, so the Freeze Watch has been maintained.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The upper-level trough will progress off to our east on Friday,
allowing high pressure to build to our south at the surface.
With high pressure in control, mostly sunny skies and light
winds are expected, along with warmer but still below normal
temperatures. Most locations should see highs in the 60s.

The next shortwave and associated area of low pressure at the
surface will approach the area from the southwest on Saturday.
The day should start out dry for all, but clouds will be on the
increase through the morning. Rain will overspread the area from
southwest to northeast through the afternoon, and a soaking
rain is expected for all through Saturday night. Rainfall
amounts should generally be around a half of an inch to an inch
for most.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The long term features a general drying and warming trend. To start,
low pressure will be pulling northeast out of the area Sunday. Some
showers may linger, especially early, with a brisk northwest wind,
but temperatures will not be nearly as chilly as what we are
experiencing presently. High pressure will then build across the
region to our north Monday before shifting south of the area Tuesday
and Wednesday. This will cause northerly winds to shift
southwesterly, providing a strong warming trend. All the while,
heights will be rising significantly as the trough over the region
Sunday is replaced by a strong ridge by the middle of the week.
Thus, temperatures which will start off near normal Sunday and
Monday will rise well above normal by Wednesday. Current forecast
brings temps to the 80s Wednesday. After the showers pull away
Sunday, dry weather should prevail thanks to the high pressure and
building ridge.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
W/NW gusts of 25 to 30 knots will be common throughout the
daylight hours. Skies will become mostly cloudy, but ceilings
will remain VFR. Winds will drop off tonight, but remain out of
the west to west-northwest. Conditions will remain VFR through
Saturday morning, but should deteriorate to sub-VFR Saturday
afternoon through Saturday night in association with low clouds
and rain as an area of low pressure moves through.

Lingering reduced cigs and vsby are possible Sunday, especially in
the morning, as low pressure pulls out of the area. Otherwise, a
gusty northwest wind Sunday will gradually dwindle as high pressure
builds across the area Monday with VFR conditions.

&&

.MARINE...
A Small Craft Advisory is in effect today, with a Gale Warning
for the upper tidal Potomac River. Gusts to around 30 knots are
expected through much of the daylight hours, slightly higher
in the Gale Warning. Winds will decrease a bit overnight, but
remain above at SCA levels overnight. As a result, the SCA has
been extended through tonight, with the exception of the Upper
Tidal Potomac, where it ends at midnight. Gusts overnight will
be closer to 20 knots. SCA level winds may linger into Friday,
especially over northern waters, but it will be marginal.

Winds should drop below SCA values Friday night through Saturday
morning, but should rise back up to SCA levels Saturday
afternoon through Saturday night as an area of low pressure
moves through.

Widespread Small Craft Advisory winds are expected as low pressure
pulls out of the region Sunday. These winds gradually diminish
Monday as high pressure builds across the region.

&&

.FIRE WEATHER...
It will be windy and dry today with critical Rh's and winds,
however, most places are now experiencing green-up with fuel
moisture values now above critical levels. Therefore, not
anticipating red flag conditions.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Freeze Watch from late tonight through Friday morning for
     MDZ003>005.
VA...Freeze Watch from late tonight through Friday morning for
     VAZ025>031-036>040-051-501-505-507-508.
WV...Freeze Watch from late tonight through Friday morning for
     WVZ051>053.
MARINE...Small Craft Advisory until 6 AM EDT Friday for ANZ530>534-
     536>543.
     Small Craft Advisory from 6 PM this evening to midnight EDT
     tonight for ANZ535.
     Gale Warning until 6 PM EDT this evening for ANZ535.

&&

SYNOPSIS...KJP
NEAR TERM...DHOF/KJP
SHORT TERM...KJP
LONG TERM...RCM
AVIATION...RCM/DHOF/KJP
MARINE...RCM/DHOF/KJP
FIRE WEATHER...LFR
Hazardous weather outlook, Apr 22, 10:50 AM EDT, 1 hour 13 minutes before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1050 AM EDT Thu Apr 22 2021

ANZ530>543-DCZ001-MDZ008-011-013-014-016>018-504-506-508-
VAZ052>057-231500-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Cecil-Southern Baltimore-
Prince Georges-Anne Arundel-Charles-St. Marys-Calvert-
Central and Southeast Montgomery-Central and Southeast Howard-
Southeast Harford-Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1050 AM EDT Thu Apr 22 2021

This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and I-95 corridor through
central Maryland, northern Virginia, and District of Columbia.

.DAY ONE...Today and Tonight

A Gale Warning is in effect for the upper tidal Potomac River
until 6 PM.

Frost or freeze conditions are possible outside the major cities
and away from larger bodies of water tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Frost or freeze conditions are possible outside the major cities
and away from larger bodies of water through early Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ003>006-503-505-507-VAZ025>031-036>040-050-051-501-502-505>508-
WVZ050>053-055-231500-
Washington-Frederick MD-Carroll-Northern Baltimore-
Northwest Montgomery-Northwest Howard-Northwest Harford-Augusta-
Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-Nelson-
Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Loudoun-
Eastern Loudoun-Northern Virginia Blue Ridge-
Central Virginia Blue Ridge-Hampshire-Morgan-Berkeley-Jefferson-
Hardy-
1050 AM EDT Thu Apr 22 2021

This Hazardous Weather Outlook is for portions of eastern West
Virginia, northern and central Virginia, and central and western
Maryland.

.DAY ONE...Today and Tonight

A Freeze Watch is in effect for northern Maryland, portions of
northern Virginia near and along the Blue Ridge Mountains, the
eastern panhandle of West Virginia, the Shenandoah Valley of
Virginia, and the Virginia Piedmont late tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Freeze Watch is in effect for northern Maryland, portions of
northern Virginia near and along the Blue Ridge Mountains, the
eastern panhandle of West Virginia, the Shenandoah Valley of
Virginia, and the Virginia Piedmont Friday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ001-501-502-VAZ503-504-WVZ501>506-231500-
Garrett-Extreme Western Allegany-Central and Eastern Allegany-
Western Highland-Eastern Highland-Western Grant-Eastern Grant-
Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1050 AM EDT Thu Apr 22 2021

This Hazardous Weather Outlook is for the Allegheny Front
counties in western Maryland, eastern West Virginia, and Highland
County Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DHOF

In the hours before

Local storm report, Apr 22, 9:35 AM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
935 AM EDT THU APR 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             E MOUNTAIN LAKE PARK    39.40N  79.37W
04/22/2021  M0.2 INCH        GARRETT            MD   COCORAHS

            24-HOUR SNOWFALL.

0600 AM     SNOW             1 SW MILL GAP           38.31N  79.72W
04/22/2021  M0.3 INCH        HIGHLAND           VA   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             BAYARD                  39.27N  79.37W
04/22/2021  M0.8 INCH        GRANT              WV   CO-OP OBSERVER

            24-HOUR SNOWFALL.

0700 AM     SNOW             4 SW MC HENRY           39.52N  79.41W
04/22/2021  M0.2 INCH        GARRETT            MD   CO-OP OBSERVER

            24-HOUR SNOWFALL.

&&

EVENT NUMBER LWX2103826
EVENT NUMBER LWX2103827
EVENT NUMBER LWX2103828
EVENT NUMBER LWX2103829

DH

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 9:06 PM EDTFreeze WatchLWXCarroll, Frederick, Washington15 hr
Apr 22, 12:03 PM EDTFreeze WarningLWXBaltimore, Carroll, Frederick, Harford, Howard, Montgomery and 1 more20 hr
Apr 22, 10:33 AM EDTGale WarningLWX7 hr
Apr 22, 10:33 AM EDTSmall Craft AdvisoryLWX11 hr
Apr 22, 2:14 PM EDTSpecial Marine WarningLWX2 hr

Nearby

Frost Advisories in Maryland, 2021Frost Advisories in Virginia, 2021Frost Advisories in District of Columbia, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.